# SDR 2002FA0000621

- Difficulty date: February 22, 2002
- Submitted: May 13, 2002
- Operation: General aviation
- Aircraft: N97TD
- Make and model: Cessna 182S
- Aircraft serial: 18280012
- Engine: Lyc TIO540*
- System (JASC): 2211 · Autopilot Computer
- Part: Computer
- Condition: Failed
- Location: Autoflight
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE AC WAS IN LEVEL FLIGHT WITH AUTOPILOT TURNED OFF.  WHEN THE AUTOPILOT COMPUTER, WITHOUT INPUT FROM THE PILOT GAVE AN INDICATION THAT (PITCH WARNING) LIGHT CAME ON WITH A (UP) ARROW.  THE PILOT PULLED THE AUTOPILOT CIRCUIT BREAKER TO TURN OFF SYSTEM.  ANOTHER FLIGHT WITH THE AUTOPILOT SYSTEM (ON) THE ELECTRIC TRIM STARTED TO RUN AWAY IN THE NOSE UP ATTITUDE AND THE PILOT WENT TO PRESS THE  AUTOPILOT DISCONNECT ON THE CONTROL WHEEL, WITH NO RESULTS.  THE PILOT PULLED THE AUTOPILOT CIRCUIT BREAKER TO STOP THE OCCURRENCE AND MANUALLY TRIMMED AS REQUIRED.  MAINTENANCE DISABLED AUTOPILOT SYSTEM WHICH INCLUDES THE ELECTRIC TRIM.
